Alert archive / New York / Flash Flood Watches in 2006
Flash Flood Watch 1, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood watch at Jun 27, 2006, 10:23 AM EDT for 16 counties in New York. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2006, 10:23 AM EDT (14:23 UTC)
- Expired
- Jun 28, 2006, 9:34 AM EDT
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 271423 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1023 AM EDT TUE JUN 27 2006 ...HEAVY RAIN EXPECTED FOR THE WESTERN NEW YORK COUNTIES THIS AFTERNOON... .A FRONTAL ZONE RUNNING FROM WESTERN PENNSYLVANIA NORTHWARD INTO WESTERN NEW YORK WILL PRODUCE AREAS OF RAIN...TORRENTIAL AT TIMES FROM LATE THIS MORNING THROUGH THE AFTERNOON. NYZ001-002-010>012-019>021-085-272230- /O.NEW.KBUF.FF.A.0001.060627T1423Z-060628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1023 AM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK... INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS... CHAUTAUQUA...GENESEE...NIAGARA...NORTHERN ERIE...ORLEANS... SOUTHERN ERIE AND WYOMING. * UNTIL 8 PM EDT THIS EVENING * A SLOW MOVING BAND OF RAIN WILL EXTEND FROM WESTERN PENNSYLVANIA NORTHWARD INTO WESTERN NEW YORK THROUGH THIS AFTERNOON. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR RATE. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ SAGE
8 follow-up statements
000 WGUS61 KBUF 271600 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1200 PM EDT TUE JUN 27 2006 ...HEAVY RAIN EXPECTED FOR THE WESTERN NEW YORK AND THE WESTERN FINGER LAKES REGION THIS AFTERNOON... .A FRONTAL ZONE RUNNING FROM WESTERN PENNSYLVANIA NORTHWARD INTO WESTERN NEW YORK WILL PRODUCE AREAS OF RAIN...TORRENTIAL AT TIMES FROM THROUGH THE AFTERNOON. NYZ003-004-013-014-280000- /O.EXA.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 1200 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN NEW YORK... INCLUDING THE FOLLOWING COUNTIES...LIVINGSTON...MONROE... ONTARIO AND WAYNE. * UNTIL 8 PM EDT THIS EVENING * A SLOW MOVING BAND OF RAIN WILL EXTEND FROM WESTERN PENNSYLVANIA NORTHWARD INTO WESTERN NEW YORK AND THE WESTERN FINGER LAKES REGION THIS AFTERNOON. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR RATE. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ NYZ001-002-010>012-019>021-085-280000- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1200 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... NIAGARA...NORTHERN ERIE...ORLEANS...SOUTHERN ERIE AND WYOMING. * UNTIL 8 PM EDT THIS EVENING * A SLOW MOVING BAND OF RAIN WILL EXTEND FROM WESTERN PENNSYLVANIA NORTHWARD INTO WESTERN NEW YORK THROUGH THIS AFTERNOON. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR RATE. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ SAGE
000 WGUS61 KBUF 271955 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EDT TUE JUN 27 2006 ...HEAVY RAIN EXPECTED FOR THE WESTERN NEW YORK AND THE WESTERN FINGER LAKES REGION THIS AFTERNOON... .A FRONTAL ZONE RUNNING FROM CENTRAL PENNSYLVANIA NORTHWARD INTO CENTRAL NEW YORK WILL MOVE SLOWLY EAST OVERNIGHT. IT WILL PRODUCE VERY HEAVY RAIN AT TIMES THROUGH THIS EVENING FOR THE FINGER LAKES REGION AND THROUGH TONIGHT FOR THE EASTERN LAKE ONTARIO REGION. NYZ001-002-010>012-019>021-085-272100- /O.CAN.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 355 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH THE EIGHT WESTERN COUNTIES HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS MOVED FURTHER EAST. THE HEAVIEST RAIN WAS OBSERVED IN ALLEGANY COUNTY WHERE AS MUCH AS 1.22 INCHES FELL IN BELMONT IN 20 MINUTES. $$ NYZ005>008-280400- /O.EXB.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 355 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL NEW YORK... INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS... NORTHERN CAYUGA AND OSWEGO. * THROUGH WEDNESDAY MORNING * A SLOW MOVING FRONTAL ZONE WILL CONTINUE TO MOVE EASTWARD TONIGHT AND PRODUCE FREQUENT SHOWERS AND A FEW THUNDERSTORMS THROUGH THE NIGHT. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ NYZ003-004-013-014-280000- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 355 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...LIVINGSTON...MONROE...ONTARIO AND WAYNE. * UNTIL 8 PM EDT THIS EVENING * THE HEAVIEST RAIN WILL BE MOVING OFF TO THE EAST BUT THERE IS STILL A POTENTIAL FOR FLOODING INTO THIS EVENING. KEEP LISTENING FOR FURTHER UPDATES. $$ SAGE
000 WGUS61 KBUF 272110 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 510 PM EDT TUE JUN 27 2006 ...HEAVY RAIN EXPECTED FOR THE EASTERN LAKE ONTARIO REGION THIS EVENING BUT THE THREAT HAS EASED FOR WESTERN NEW YORK... .A PLUME OF TROPICAL MOISTURE HAS BEEN MOVING SLOWLY EAST ACROSS THE STATE TODAY AND DROPPED A GENERAL 1 TO 1.5 INCHES IN A COUPLE HOURS TIME ACROSS MOST AREAS. THIS AREA WILL MOVE ACROSS OUR EASTERN LAKE ONTARIO REGION EARLY THIS EVENING AND THEN STALL OUT. ONLY SCATTERED SHOWERS ARE EXPECTED ACROSS WESTERN NEW YORK THIS EVENING. ANOTHER PLUME OF MOISTURE ALONG THE MID ATLANTIC COAST MAY LIFT NORTH INTO CENTRAL NEW YORK BUT NOT UNTIL AFTER MIDNIGHT. NYZ003-004-013-014-272215- /O.CAN.KBUF.FF.A.0001.000000T0000Z-060628T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 510 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THIS PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. A PLUME OF TROPICAL MOISTURE DROPPED 1 TO 1.5 INCHES IN A SHORT PERIOD OF TIME EARLIER THIS AFTERNOON...BUT THE ACTIVITY HAS MOVED EAST OF THE REGION. ONLY SCATTERED SHOWERS ARE EXPECTED THIS EVENING. ANOTHER PLUME OF HEAVY RAIN MAY LIFT NORTH FROM THE MID ATLANTIC COAST LATER TONIGHT OR EARLY WEDNESDAY. $$ NYZ005>008-280515- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 510 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO. * THROUGH WEDNESDAY MORNING * A SLOW MOVING FRONTAL ZONE WILL CONTINUE TO MOVE EASTWARD TONIGHT AND PRODUCE FREQUENT SHOWERS AND A FEW THUNDERSTORMS THROUGH THE NIGHT. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ SFM
000 WGUS61 KBUF 272343 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 743 PM EDT TUE JUN 27 2006 ...HEAVY RAIN EXPECTED FOR THE EASTERN LAKE ONTARIO REGION THIS EVENING BUT THE THREAT HAS EASED FOR WESTERN NEW YORK... .A PLUME OF TROPICAL MOISTURE HAS BEEN MOVING SLOWLY EAST ACROSS THE STATE TODAY AND DROPPED A GENERAL 1 TO 1.5 INCHES IN A COUPLE HOURS TIME ACROSS MOST AREAS. THIS AREA WILL MOVE ACROSS OUR EASTERN LAKE ONTARIO REGION EARLY THIS EVENING AND THEN STALL OUT. ONLY SCATTERED SHOWERS ARE EXPECTED ACROSS WESTERN NEW YORK THIS EVENING. ANOTHER PLUME OF MOISTURE ALONG THE MID ATLANTIC COAST MAY LIFT NORTH INTO CENTRAL NEW YORK BUT NOT UNTIL AFTER MIDNIGHT. NYZ005>008-280745- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 743 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO. * THROUGH WEDNESDAY MORNING * A SLOW MOVING FRONTAL ZONE WILL CONTINUE TO MOVE EASTWARD TONIGHT AND PRODUCE FREQUENT SHOWERS AND A FEW THUNDERSTORMS THROUGH THE NIGHT. SOME OF THE RAIN WILL BE AS HEAVY AS AN INCH OR MORE PER HOUR. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KBUF 280206 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EDT TUE JUN 27 2006 ...MORE HEAVY RAIN POSSIBLE EAST OF LAKE ONTARIO OVERNIGHT AND EARLY WEDNESDAY... .ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND MARYLAND THIS EVENING WILL LIFT NORTH INTO CENTRAL NEW YORK OVERNIGHT AND COULD DROP ANOTHER ONE TO THREE INCHES OF RAIN ACROSS THE EASTERN LAKE ONTARIO REGION BETWEEN 1 AM AND 8 AM WEDNESDAY. THIS AREA HAS ALREADY RECEIVED 1 TO 1.5 INCHES OF RAIN EARLIER TUESDAY...SO ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND CAN CAUSE FLOODING. NYZ005>008-281015- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 1006 PM EDT TUE JUN 27 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...LEWIS...NORTHERN CAYUGA AND OSWEGO. * UNTIL 8 AM EDT WEDNESDAY * ANOTHER PLUME OF TROPICAL RAINS OVER EASTERN PENNSYLVANIA AND MARYLAND THIS EVENING WILL LIFT NORTH INTO CENTRAL NEW YORK OVERNIGHT AND COULD DROP ANOTHER ONE TO THREE INCHES OF RAIN ACROSS THE EASTERN LAKE ONTARIO REGION BETWEEN 1 AM AND 8 AM WEDNESDAY. THIS AREA HAS ALREADY RECEIVED 1 TO 1.5 INCHES OF RAIN EARLIER TUESDAY...SO ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND CAN CAUSE FLOODING. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ SFM
000 WGUS61 KBUF 280746 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 346 AM EDT WED JUN 28 2006 ...A BIT MORE HEAVY RAIN POSSIBLE EAST OF LAKE ONTARIO THIS MORNING... .ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH COUNTRY THIS MORNING. NYZ008-281600- /O.EXT.KBUF.FF.A.0001.000000T0000Z-060628T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 346 AM EDT WED JUN 28 2006 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON EDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * UNTIL NOON EDT TODAY * ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH COUNTRY THIS MORNING. ANOTHER ONE TO THREE INCHES OF RAIN IS POSSIBLE THIS MORNING. THIS AREA HAS ALREADY RECEIVED UP TO TWO INCHES OF RAIN...SO ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND CAN CAUSE FLOODING. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ NYZ005>007-281200- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN CAYUGA-OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN 346 AM EDT WED JUN 28 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTIES...JEFFERSON...NORTHERN CAYUGA AND OSWEGO. * UNTIL 8 AM EDT THIS MORNING * ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE REGION EARLY THIS MORNING. ANOTHER INCH OR TWO OF RAIN IS POSSIBLE EARLY THIS MORNING. THIS AREA HAS ALREADY RECEIVED UP TO TWO INCHES OF RAIN...SO ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND CAN CAUSE FLOODING. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ LEVAN
000 WGUS61 KBUF 281146 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 746 AM EDT WED JUN 28 2006 ...A BIT MORE HEAVY RAIN POSSIBLE EAST OF LAKE ONTARIO THIS MORNING... .ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH COUNTRY THIS MORNING. NYZ005>007-281300- /O.EXP.KBUF.FF.A.0001.000000T0000Z-060628T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN CAYUGA-OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN 746 AM EDT WED JUN 28 2006 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NEW YORK WILL EXPIRE AT 8 AM EDT THIS MORNING. STEADY TROPICAL RAINS HAVE MOVED EAST OF THE AREA. $$ NYZ008-281600- /O.CON.KBUF.FF.A.0001.000000T0000Z-060628T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 746 AM EDT WED JUN 28 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * UNTIL NOON EDT TODAY * ANOTHER PLUME OF TROPICAL MOISTURE OVER EASTERN PENNSYLVANIA AND THE CENTRAL SOUTHERN TIER OF NEW YORK WILL LIFT ACROSS THE NORTH COUNTRY THIS MORNING. ANOTHER ONE TO THREE INCHES OF RAIN IS POSSIBLE THIS MORNING. THIS AREA HAS ALREADY RECEIVED UP TO TWO INCHES OF RAIN...SO ADDITIONAL RAINS WILL FALL ON SATURATED GROUND AND CAN CAUSE FLOODING. * THIS MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING INCLUDING ABOVE BANKFUL STAGES OF SMALL CREEKS AND STREAMS. URBAN FLOODING IS POSSIBLE BECAUSE OF INCREASED RUNOFF OVER PAVED SURFACES. A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$
000 WGUS61 KBUF 281334 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 934 AM EDT WED JUN 28 2006 ...HEAVY RAIN HAS MOVED EAST... NYZ008-281445- /O.CAN.KBUF.FF.A.0001.000000T0000Z-060628T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 934 AM EDT WED JUN 28 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR LEWIS COUNTY HAS BEEN DISCONTINUED. MORE SHOWERS AND THUNDERSTORMS WILL PROBABLY DEVELOP THIS AFTERNOON BUT THEY WILL BE MORE SCATTERED IN NATURE. THE STEADY HEAVY RAINS ARE EAST OF LEWIS COUNTY. $$ SAGE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 27, 9:57 AM EDT, 26 minutes earlier.
Area forecast discussion, Jun 27, 9:57 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EDT TUE JUN 27 2006 .UPDATE... AREAS RADARS SHOWS A PLUME OF STEADY RAIN EXTENDING CUTTING ACROSS WESTERN PA AND WESTERN NY. THIS PCPN IS FORMING EAST OF THE FRONT THAT WAS LOCATED OVER CENTRAL NEW YORK STATE YESTERDAY. EXPECT THE STEADIER RAIN TO CONTINUE FOR MUCH OF THE DAY ACROSS WESTERN NEW YORK AS THIS AREA WILL BE UNDER THE RIGHT REAR QUADRANT OF THE UPPER LEVEL JET MAX THAT IS CURRENTLY PUSHING THROUGH CENTRAL OHIO. WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...WILL HAVE TO KEEP A CLOSE EYE ON THE POSSIBILITY OF FLOODING IN THE WEST...ESPECIALLY WITH 3 HOUR FFG GUIDANCE VALUES HOVERING JUST UNDER 2 INCHES. ON THE PLUS SIDE...THE MODELS ARE IN GENERAL AGREEMENT THAT THE PCPN WILL MOVE GRADUALLY TO THE EAST WITH THE AS THE SURFACE TROUGH BEGINS TO SHIFT BACK TO THE EAST DURING THE AFTERNOON. A FEW SHOWERS ARE DEVELOPING ACROSS MOST OF THE GENESEE VALLEY...WHILE THE FINGER LAKES AND NORTH COUNTRY ARE MAINLY DRY AT THE MOMENT. HOWEVER...THESE AREAS ARE SEEING SOME SUNSHINE. THEREFORE SCATTERED CONVECTION TO BECOME MORE WIDESPREAD AS THE DAY WEARS ON. && .PREV DISCUSSION... /ISSUED 250 AM EDT TUE JUN 27 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... OCCASIONAL SHOWERS CONTINUE TO MOVE ACROSS THE REGION WITH THE STEADIEST ACTIVITY ATTM OVER THE FINGER LAKES REGION. LITTLE CHANGE TO ONGOING FORECAST WITH AREA STUCK BETWEEN AN UPPER TROF OVER THE WESTERN GREAT LAKES AND HIGH PRESSURE OFF THE ATLANTIC COAST. THIS RESULTS IN A SOUTHERLY FLOW WITH PLENTY OF TROPICAL MOISTURE. MODELS CONTINUE TO BACK THE STEADIER PRECIPITATION OVER THE FINGER LAKES WEST ACROSS THE GENESEE VALLEY AND WRN NEW YORK THUS WILL MAINTAIN THE CATEGORICAL POPS. AFTER YESTERDAYS GENERAL LACK OF PRECIPITATION ACROSS THE THESE AREAS AM NOT AS CONFIDENT OF THIS FORECAST. THE FRONT WILL THEN SHIFTS BACK TO THE EAST AND CROSSES WESTERN AND CENTRAL NEW YORK TUESDAY NIGHT AND WEDNESDAY MORNING. ABUNDANT LOW LEVEL MOISTURE WILL STILL BE IN PLACE AHEAD OF THE FRONT. THEREFORE...WILL INDICATE LIKELY TO CATEGORICAL POPS FOR THE ENTIRE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. THE PCPN WILL TAPER OFF FROM WEST TO EAST WEDNESDAY AFTERNOON AS DRIER AIR BUILDS IN BEHIND THE FRONT. WILL LEAVE IN A CHANCE OF SHOWERS/SCATTERED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AS THE NEXT SHORT WAVE AND ITS ASSOCIATED COLD FRONT MOVE INTO THE LOWER GREAT LAKES. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AN UPPER TROUGH WILL CONTINUE ACROSS THE REGION FROM THURSDAY NIGHT THROUGH FRIDAY WITH COOLER THAN NORMAL TEMPERATURES EXPECTED AND A CONTINUED THREAT OF PRECIPITATION. A GRADUAL WARMING TREND WILL BEGIN SATURDAY ALONG WITH A SMALL CHANCE OF PRECIPITATION FROM THE ISENTROPIC LIFT AS THE UPPER AIR PATTERN BECOMES MORE ZONAL. A WEAK SURFACE COLD FRONT IS FORECAST TO FOLLOW SATURDAY NIGHT THEN SUNDAY AND MONDAY WILL BE SEASONAL. THE CHANCE OF RAIN IS FINALLY SMALL ENOUGH NOT TO MENTION IS IN THE FORECAST MONDAY. AVIATION... A DEEP SOUTHERLY FLOW OF TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA DURING THE FORECAST PERIOD. MECHANISMS TO LIFT THIS MOISTURE WILL ALSO CONTINUE TO BE PRESENT...AS THE REGION WILL REMAIN UNDER THE INFLUENCE OF THE RRQ OF AN UPPER LEVEL JET STREAK...AND SEVERAL SHORTWAVES WILL ALSO LIFT ACROSS THE AREA IN THE DEEP SOUTHERLY FLOW. AS A RESULT...AVIATION INTERESTS CAN EXPECT FREQUENT SHOWERS AND SCATTERED THUNDERSTORMS TO CONTINUE TODAY AND TONIGHT. FLYING CONDITIONS WILL GENERALLY BE REDUCED TO MVFR LEVELS IN ANY PRECIPITATION...WITH FLUCTUATIONS TO IFR LEVELS REMAINING POSSIBLE. HYDROLOGY... WHILE NO WATCHES WILL BE ISSUED...HYDRO CONCERNS REMAIN THE FOCUS OF THIS FORECAST PACKAGE. THE PRECIPITATION IS SLOW MOVING AND HEAVY AT TIMES. THE CURRENT SWATH OF HEAVIER PRECIP OVER THE CENTRAL SOUTHERN TIER WILL LIFT ACROSS THE EASTERN LAKE ONTARIO REGION THIS MORNING. WITH THE NEXT SWATH OF PRECIP LIFTING ACROSS THE FINGER LAKES AND GENESEE VALLEY DURING THIS AFTERNOON. AS YESTERDAY...THE SITUATION WILL HAVE TO BE CLOSELY MONITORED WITH THE POSSIBILITY OF URBAN/SMALL STREAMS ADVISORIES BEING WARRANTED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && UPDATE...TJP
Hazardous weather outlook, Jun 27, 4:43 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 443 AM EDT TUE JUN 27 2006 NYZ001>008-010>014-019>021-085-280845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 443 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDESTORMS WILL MOVE NORTH ACROSS THE REGION TODAY AND TONIGHT. SOME OF THE RAIN MAY BE HEAVY AT TIMES AND MAY RESULT IN URBAN OR POOR DRAINAGE FLOODING AND PONDING ON AREA ROADWAYS HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-280845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 443 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:03 PM EDT | Flash Flood Warning | BUF | Allegany | 3 hr |
| Jun 27, 1:44 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 27, 6:16 PM EDT | Flash Flood Warning | BUF | Lewis | 3 hr |
Nearby
Flash Flood Watches in New York, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.